MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2870G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot lhz107, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the piece/device remain retained in the patient¿s tissue? if the piece was retained, where is it located/in what structure? if retained, are there any plans to remove the piece/device? what instruments were used to grasp the needle? where was the needle grasped during use? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that a patient underwent a procedure for moyamoya on (b)(6) 2019 and suture was used to suture a blood vessel to the brain.During the procedure, after the stitch was tied, the needle was not attached to the suture.It was unable to be found in the field (exposed brain surface) using an operative microscope and thorough inspection.The case completed by imaging and the patient was closed up.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lhz107 batch number, and no non-conformances were identified four samples of product code 2870, lot lhz107 were recieved for analysis.The complaint sample was not received for evaluation.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Additional information was requested and the following was obtained: does the piece/device remain retained in the patient¿s tissue? unknown.If the piece was retained, where is it located/in what structure? unknown.If retained, are there any plans to remove the piece/device? unknown.What instruments were used to grasp the needle? castro viejo.Where was the needle grasped during use? mid body.What is the patient¿s current status? good.

Brand Name
ETHILON SUTURE 5"(13CM) 10-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9314677
Report Number2210968-2019-89887
Device Sequence Number390611
Product Code GAR
UDI-Device Identifier10705031004160
UDI-Public10705031004160
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number2870G
Device Lot NumberLHZ107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/06/2019
Patient Sequence Number1